Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 98, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 1, 2006, 9:53 PM CDT for Fond du Lac County, Wisconsin. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2006, 9:53 PM CDT (02:53 UTC)
- Expired
- Jul 1, 2006, 10:18 PM CDT
- In force
- 25 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Fond du Lac County, WI
The radar
The Green Bay radar (KGRB), 89 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 10:00 PM CDT | HAIL 0.25 | Ripon, WI | LAW ENFORCEMENT REPORTS .25 INCH HAIL COVERING THE GROUND |
| Jul 1, 10:02 PM CDT | HAIL 0.75 | Ripon, WI | LAW ENFORCEMENT REPORTED .75 INCH HAIL IN THE CITY OF RIPON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 020253 SVRMKX WIC039-020400- /O.NEW.KMKX.SV.W.0098.060702T0253Z-060702T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 953 PM CDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 1100 PM CDT * AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF RIPON...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRANDON AROUND 1000 PM CDT... ROSENDALE AROUND 1010 PM CDT... FOND DU LAC AND NORTH FOND DU LAC AROUND 1020 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4388 8888 4371 8887 4369 8839 4389 8838 $$ GEHRING
2 follow-up statements
000 WWUS53 KMKX 020301 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1000 PM CDT SAT JUL 1 2006 WIC039-020400- /O.CON.KMKX.SV.W.0098.000000T0000Z-060702T0400Z/ FOND DU LAC WI- 1000 PM CDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR FOND DU LAC COUNTY... AT 1000 PM CDT...GREEN LAKE COUNTY EMERGENCY MANAGEMENT REPORTED QUARTER SIZE HAIL AT 957 PM. DAMAGING WINDS IN EXCESS OF 60 MPH ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM WAS LOCATED NEAR FAIRWATER...OR ABOUT NEAR RIPON...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WIOTA...WEST ROSENDALE AND BRANDON BY 1005 PM CDT... ROSENDALE AND LAGODA BY 1010 PM CDT... LAMARTINE BY 1020 PM CDT... FOND DU LAC AND NORTH FOND DU LAC BY 1025 PM CDT... TAYCHEEDAH AND PEEBLES BY 1030 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4390 8888 4369 8889 4369 8839 4390 8839 $$ BORGHOFF/MBK
000 WWUS53 KMKX 020318 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1018 PM CDT SAT JUL 1 2006 WIC039-020326- /O.CAN.KMKX.SV.W.0098.000000T0000Z-060702T0400Z/ FOND DU LAC WI- 1018 PM CDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR FOND DU LAC COUNTY IS CANCELLED... THE STORM THAT HAD PROMPTED THE WARNING FOR FOND DU LAC COUNTY HAS WEAKENED...THEREFORE THE WARNING IS CANCELLED. LAT...LON 4390 8888 4369 8889 4369 8839 4390 8839 $$ BORGHOFF/MBK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:00 PM CDT, 6 hours 53 minutes earlier.
Area forecast discussion, Jul 1, 3:00 PM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT SAT JUL 1 2006 .DISCUSSION...FORECAST EMPHASIS ON FIRST PERIOD THREAT OF CONVECTION WITH RETURNING CONVECTION SUNDAY THROUGH MONDAY. BREAKS IN MID LAYER CLOUDS ALLOWED BREEZY WINDS TO MIX DOWN TO THE SURFACE...CARRYING DRIER AIR TO THE SURFACE...KEEPING SFC DEWPTS SOMEWHAT IN CHECK. 18Z SOUNDING FROM KDVN HAS INCREDIBLE DRYING BELOW 700KPA WITH A CIN OF OVER 400 J. MODIFIED SOUNDING TO LATE AFTN/EVE DEWPTS REVEALS CIN DROPPING TO 200 J. BUFKIT RUC SOUNDING FOR KMSN THIS EVENING SHOWS ELEVATED CIN DROPPING TO LESS THAN 50 JOULES AS ENHANCED FORCING SHIFTS THRU AROUND 03Z. THINKING THAT GFS OVERDOING QPF ACRS SRN WI OVERNIGHT...AS UPSTREAM DEWPTS LESS THAN 10C. TAIL END OF LOW LEVEL JET LINGERING OVER SERN WI THRU 06Z WITH WEAKENING THETA-E RIDGE. HENCE ENUF FORCING ASSOCD WITH MESOSCALE CONVECTIVE VORTEX NOW IN SWRN MN AND LOWERING OF CAP TO GO WITH SCT OR LOW END LKLY WORDING IN MY SOUTH. WL WAIT TO MAKE DECISION AT LAST MINUTE. WITH FREEZING LEVELS REMAINING QUITE HIGH THINK MAIN SVR THREAT IF ANY WL BE STRONG WINDS. DOWNDRAFT CAPE EXCEEDING 1000 J EXPCD THIS EVENING WITH STEEP LAPSE RATES. BOTH GFS AND NAM-WRF IN AGREEMENT ON WEAKENING SFC BOUNDARY LINGERING ACRS SRN WI/NRN IL AREA ON SUN. FORCING WEAK AND EXPC DEWPTS MAINLY IN THE MID 60S STILL WL RESULT IN CAPE EXCEEDING 1000 J/KG IN MY SOUTHERN AREAS. HENCE WORTH KEEPING SML POPS GOING MAINLY SUN AFTN CLOSER TO THE LINGERING WEAK BOUNDARY. LOW LEVEL JET BEGINS TO INCREASE SUN NGT INTO EARLY MONDAY WITH SECONDARY SHORT WAVE ASSOCD WITH RIGHT ENTRANCE REGION MON EVE...HENCE NEED TO CONT CHC POPS SUN INTO MON. LATEST GFS SHOWING SLIGHTLY MORE INSTABILITY AND LOW LEVEL MOISTURE ON TUE BUT WL HOLD OFF ON INTRODUCING POPS AT THIS POINT AND WAIT FOR MORE CONSISTENCY. FOR EXTENDED PERIOD BEGINNING TUE NGT...STATUS QUO IN EFFECT AS MOST EXTENDED GUIDANCE HAS LONG WAVE TROFING ACRS GTLAKES FILLING AND SUCCUMBING TO LARGE SCALE RIDGING BY MIDDLE OF NEXT WEEK ACRS NRN CONUS. GFS ENSEMBLE MEMBERS AT BOTH 500 AND 700KPA IN GOOD AGREEMENT FOR FIRST FEW DAYS OF EXTENDED PERIOD WITH MORE VARIABILITY BUT GENERAL AGREEMENT ON PATTERN CHANGE TAKING PLACE DURING THE WEEK. HENCE LARGE SCALE RIDGING SETS UP ON TUE AND LINGERS THRU THE END OF THE WEEK. SOME CONCERN FOR INSTABILITY SHOWERS TUE AND WED BUT GFS SOUNDINGS SHOW AIR MASS TO BE QUITE DRY WITH NO CAPE. RIDGING SUPPRESSES BAROCLINIC ZONE SOUTHWARD SO DRY FOR EXTENDED PD AT THIS TIME...WITH PLENTY OF LOWER SKY GRID NUMBERS. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK
Hazardous weather outlook, Jul 1, 9:06 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 906 PM CDT SAT JUL 1 2006 WIZ046-047-051-052-056>060-062>072-020900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 906 PM CDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 12 MIDNIGHT CDT FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS...IS EXPECTED TO WEAKEN THROUGH 11 PM CDT. LOCATIONS ALONG AND NORTH OF A SHEBOYGAN ...BEAVER DAM TO PORTAGE LINE...WILL HAVE THE BEST CHANCE TO SEE LARGE HAIL AND DAMAGING WINDS THROUGH 11 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT OVER ALL OF SOUTHERN WISCONSIN. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. LMZ643>646-665-020900- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 906 PM CDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 12 MIDNIGHT CDT FOR ALL OF THE NEARSHORE WATERS FROM SHEBOYGAN TO WINTHROP HARBOR ILLINOIS. A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS...IS EXPECTED TO WEAKEN THROUGH 11 PM CDT. LOCATIONS ALONG AND NORTH OF A SHEBOYGAN ...BEAVER DAM TO PORTAGE LINE...WILL HAVE THE BEST CHANCE TO SEE LARGE HAIL AND DAMAGING WINDS THROUGH 11 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. LARGE HAIL AND HIGH WINDS ARE POSSIBLE. REM
In the hours before
Local storm report, Jul 1, 7:59 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 2 N WISCONSIN DELLS 43.66N 89.78W
07/01/2006 E1.00 INCH JUNEAU WI TRAINED SPOTTER
AT HIGHWAY 12 AND 16 AT INTERSTATE 94.
&&
SCHAARLocal storm report, Jul 1, 8:09 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
809 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL LAKE DELTON 43.59N 89.78W
07/01/2006 E0.88 INCH SAUK WI LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT
&&
SCHAARLocal storm report, Jul 1, 8:14 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
814 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 1 N ROSENDALE 43.82N 88.68W
07/01/2006 FOND DU LAC WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORT DAMAGE TO A BARN ON HIGHWAY 26
JUST NORTH OF ROSENDALE.
&&
SCHAARLocal storm report, Jul 1, 9:13 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL MARQUETTE 43.74N 89.14W
07/01/2006 E1.75 INCH GREEN LAKE WI TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1.75 INCH HAIL IN THE CITY OF
MARQUETTE
&&
SCHAARLocal storm report, Jul 1, 9:18 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
918 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 12 W MARKESAN 43.71N 89.23W
07/01/2006 E1.75 INCH GREEN LAKE WI TRAINED SPOTTER
1.75 INCH HAIL REPORTED BY TRAINED SPOTTER NEAR LAKE
PUCKAWAY
&&
SCHAARLocal storm report, Jul 1, 9:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
926 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 1 NW MONTELLO 43.80N 89.35W
07/01/2006 E0.25 INCH MARQUETTE WI LAW ENFORCEMENT
.25 INCH HAIL AND VERY HEAVY RAIN REPORTED BY LOCAL LAW
ENFORCEMENT.
&&
SCHAARThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:12 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 78 min |
| Jul 1, 7:16 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake | 74 min |
| Jul 1, 7:25 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 80 min |
| Jul 1, 7:34 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 71 min |
| Jul 1, 7:48 PM CDT | Tornado Warning | MKX | Columbia, Sauk | 36 min |
| Jul 1, 8:10 PM CDT | Tornado Warning | MKX | Fond du Lac | 50 min |
| Jul 1, 8:18 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa | 72 min |
| Jul 1, 8:29 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 46 min |
| Jul 1, 8:33 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 50 min |
| Jul 1, 8:42 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 48 min |
| Jul 1, 8:53 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 52 min |
| Jul 1, 8:57 PM CDT | Tornado Warning | MKX | Columbia, Green Lake, Marquette | 33 min |
| Jul 1, 9:01 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 44 min |
| Jul 1, 9:13 PM CDT | Flash Flood Warning | MKX | Fond du Lac | 3 hr |
| Jul 1, 9:30 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 45 min |
| Jul 1, 9:33 PM CDT | Special Marine Warning | MKX | 87 min | |
| Jul 1, 9:48 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.